Electronic Journal of Probability

Uniform infinite half-planar quadrangulations with skewness

Erich Baur and Loïc Richier

Full-text: Open access

Abstract

We introduce a one-parameter family of random infinite quadrangulations of the half-plane, which we call the uniform infinite half-planar quadrangulations with skewness ($\mathsf{UIHPQ} _p$ for short, with $p\in [0,1/2]$ measuring the skewness). They interpolate between Kesten’s tree corresponding to $p=0$ and the usual $\mathsf{UIHPQ} $ with a general boundary corresponding to $p=1/2$. As we make precise, these models arise as local limits of uniform quadrangulations with a boundary when their volume and perimeter grow in a properly fine-tuned way, and they represent all local limits of (sub)critical Boltzmann quadrangulations whose perimeter tend to infinity. Our main result shows that the family $(\mathsf{UIHPQ} _p)_p$ approximates the Brownian half-planes $\mathsf{BHP} _\theta $, $\theta \geq 0$, recently introduced in [8]. For $p<1/2$, we give a description of the $\mathsf{UIHPQ} _p$ in terms of a looptree associated to a critical two-type Galton-Watson tree conditioned to survive.

Article information

Source
Electron. J. Probab., Volume 23 (2018), paper no. 54, 43 pp.

Dates
Received: 26 December 2016
Accepted: 18 April 2018
First available in Project Euclid: 7 June 2018

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1528358488

Digital Object Identifier
doi:10.1214/18-EJP169

Mathematical Reviews number (MathSciNet)
MR3814248

Zentralblatt MATH identifier
1393.05240

Subjects
Primary: 05C80: Random graphs [See also 60B20] 05C81: Random walks on graphs 05C05: Trees 60J80: Branching processes (Galton-Watson, birth-and-death, etc.) 60F05: Central limit and other weak theorems

Keywords
uniform infinite half-planar quadrangulation Brownian half-plane Kesten’s tree multi-type Galton-Watson tree looptree Boltzmann map

Rights
Creative Commons Attribution 4.0 International License.

Citation

Baur, Erich; Richier, Loïc. Uniform infinite half-planar quadrangulations with skewness. Electron. J. Probab. 23 (2018), paper no. 54, 43 pp. doi:10.1214/18-EJP169. https://projecteuclid.org/euclid.ejp/1528358488


Export citation

References

  • [1] Abraham, C.: Rescaled bipartite planar maps converge to the Brownian map. Ann. Inst. H. Poincaré Probab. Statist. 52(2) (2016), 575–595.
  • [2] Aldous, D.: The continuum random tree I. Ann. Probab. 19 (1991), 1–28.
  • [3] Angel, O.: Scaling of percolation on infinite planar maps, i. arXiv:math/0501006.
  • [4] Angel, O. and Curien, N.: Percolation on random maps I: half-plane models. Ann. Inst. H. Poincaré Probab. Statist. 51(2) (2015), 405–431.
  • [5] Angel, O. and Ray, G.: Classification of half-planar maps. Ann. Probab. 43(3) (2015), 1315–1349.
  • [6] Angel, O. and Ray, G.: The half plane UIPT is recurrent. Probab. Theory Relat. Fields 170(3-4) (2018), 657–683.
  • [7] Angel, O. and Schramm, O.: Uniform infinite planar triangulations. Comm. Math. Phys. 241(2-3) (2003), 191–213.
  • [8] Baur, E., Miermont, G., and Ray, G.: Classification of scaling limits of uniform quadrangulations with a boundary. Preprint (2016), arXiv:1608.01129. To appear in Ann. Probab.
  • [9] Baur, E., Miermont, G., and Richier, L.: Geodesic rays in the Uniform Infinite Half-Planar Quadrangulation return to the boundary. Lat. Am. J. Probab. Math. Stat. 13 (2016), 1123–1149.
  • [10] Benjamini, I. and Schramm, O.: Recurrence of distributional limits of finite planar graphs. Electron. J. Probab. 6(23) (2001), 13 pp.
  • [11] Bettinelli, J.: Scaling limit of random planar quadrangulations with a boundary. Ann. Inst. H. Poincaré 51(2) (2015), 432–477.
  • [12] Bettinelli, J. and Miermont, G.: Compact Brownian surfaces I. Brownian disks. Probab. Theory Relat. Fields 167(3-4) (2017), 555–614.
  • [13] Björnberg, J.E. and Stefánsson, S. Ö.: Recurrence of bipartite planar maps. Electron. J. Probab. 19(31) (2014), 1–40.
  • [14] Bouttier, J., Di Francesco, P., and Guitter, E.: Planar maps as labeled mobiles. Electron. J. Combin. 11(1) (2004).
  • [15] Bouttier, J. and Guitter, E.: Distance statistics in quadrangulations with a boundary, or with a self-avoiding loop. J. Phys. A. 42(46) (2009), 465208, 44 pp.
  • [16] Budd, T.: The Peeling Process of Infinite Boltzmann Planar Maps. Electron. J. Combin. 23(1), 1–28.
  • [17] Budzinski, T.: The hyperbolic Brownian plane. Probab. Theory Relat. Fields 167(1-2) (2018), 503–541.
  • [18] Burago, D., Burago, I., and Ivanov, S.: A course in metric geometry. Graduate Studies in Mathematics (Book 33), AMS (2001).
  • [19] Caraceni, A. and Curien, N.: Geometry of the uniform infinite half-planar quadrangulation. Random Struct. Algor. 52(3) (2018), 454–494.
  • [20] Curien, N.: Peeling random maps. Peccot lecture (2016) Available at http://www.math.u-psud.fr/ curien/cours/peccot.pdf.
  • [21] Curien, N.: Planar stochastic hyperbolic triangulations. Probab. Theory Relat. Fields 165 (2016), 509–540.
  • [22] Curien, N. and Kortchemski, I.: Random stable looptrees. Electron. J. Probab. 19(108) (2014), 35 pp.
  • [23] Curien, N. and Kortchemski, I.: Percolation on random triangulations and stable looptrees. Probab. Theory Relat. Fields 163(1–2) (2015), 303–337.
  • [24] Curien, N. and Le Gall, J.-F.: The Brownian plane. J. Theor. Probab. 27(4) (2014), 1249–1291.
  • [25] Curien, N. and Miermont, G.: Uniform infinite planar quadrangulations with a boundary. Random Struct. Algor. 47(1) (2015), 30–58.
  • [26] Gurel-Gurevich, O. and Nachmias, A.: Recurrence of planar graph limits. Ann. of Math. 177 (2013), 761–781.
  • [27] Gwynne, E. and Miller, J.: Scaling limit of the uniform infinite half-plane quadrangulation in the Gromov-Hausdorff-Prokhorov-uniform topology. Electron. J. Probab. 22(84) (2017), 47 pp.
  • [28] Ibragimov, I. A. and Linnik, Ju V.: Independent and stationary sequences of random variables. Wolters-Noordhoff Publishing, Groningen (1971).
  • [29] Janson, S.: Simply generated trees, conditioned Galton-Watson trees, random allocations and condensation. Probab. Surveys 9 (2012), 103–252.
  • [30] Karatzas, I. and Shreve, S. E.: Brownian Motion and Stochastic Calculus. Graduate Texts in Mathematics (Book 113), Springer, 2nd edition (1991).
  • [31] Kesten, H.: Subdiffusive behavior of random walk on a random cluster. Ann. Inst. H. Poincaré Probab. Statist. 22(4) (1986), 425–487.
  • [32] Krikun, M.: Local structure of random quadrangulations. Preprint (2005), arXiv:0512304.
  • [33] Le Gall, J.-F.: Spatial branching processes, random snakes and partial differential equations. Lectures in Mathematics ETH Zürich. Birkhäuser, Basel (1999).
  • [34] Le Gall, J.-F.: Random trees and applications. Probability Surveys 2 (2005), 245–311.
  • [35] Le Gall, J.-F. and Miermont, G.: Scaling Limits of Random Trees and Planar Maps. Clay Mathematics Proceedings 15 (2012).
  • [36] Lyons, R. and Peres, Y.: Probability on trees and networks. Cambridge University Press, (2016).
  • [37] Pitman, J.: Combinatorial Stochastic Processes. École d’été de Probabilités de St. Flour. Lecture Notes in Mathematics 1875, Springer (2006).
  • [38] Ray, G.: Geometry and percolation on half planar triangulations. Electron. J. Probab. 19(47) (2014), 28 pp.
  • [39] Richier, L.: Universal aspects of critical percolation on random half-planar maps. Electron. J. Probab. 20 (2015), 45 pp.
  • [40] Stephenson, R.: Local convergence of large critical multi-type Galton-Watson trees and applications to random maps. J. Theor. Probab. 31(1) (2018), 159–205.